Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 26, 2019, 6:58 PM CDT for Thomas County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 6:58 PM CDT (23:58 UTC)
- Expired
- May 26, 2019, 7:36 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Thomas County, KS
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
265
WGUS53 KGLD 262358
FFWGLD
KSC193-270130-
/O.NEW.KGLD.FF.W.0012.190526T2358Z-190527T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
658 PM CDT Sun May 26 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Central Thomas County in northwestern Kansas...
* Until 830 PM CDT.
* At 657 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Colby, Oakley, Gem, Mingo and Halford.
This includes Interstate 70 in Kansas between mile markers 47 and 72.
LAT...LON 3914 10120 3955 10118 3956 10085 3913 10084
3913 10094
$$
JN1 follow-up statement
107
WGUS73 KGLD 270036
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
736 PM CDT Sun May 26 2019
KSC193-270046-
/O.CAN.KGLD.FF.W.0012.000000T0000Z-190527T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Thomas KS-
736 PM CDT Sun May 26 2019
...THE FLASH FLOOD WARNING FOR CENTRAL THOMAS COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3914 10120 3955 10118 3956 10085 3913 10084
3913 10094
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:25 PM CDT, 33 minutes earlier.
Area forecast discussion, May 26, 6:25 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Goodland KS 525 PM MDT Sun May 26 2019 .SHORT TERM...(This evening through Wednesday) Issued at 125 PM MDT Sun May 26 2019 Tonight...a line or broken line of strong to severe thunderstorms is expected to exit the forecast area around or shortly after midnight. Low temperatures range from the mid 40s to low 50s in far eastern Colorado to around 60 in Norton and Graham counties. Monday...its possible for a few strong to severe thunderstorms to develop in the late afternoon to overnight hours across the far east and northwest zones. The Storm Prediction Center has areas from near McCook to Hill City east in a slight risk for severe storms. Southerly winds increase in the afternoon with gusts in the 25 to 35 mph range along and south of the interstate. High temperatures in the mid 70s to mid 80s. Low temperatures range from the low to mid 40s west, mid 50s east. Tuesday...general idea is for an upper level low pressure area to reach southwest Nebraska by the end of the day then into northeast Nebraska by 12z Wednesday morning. Some wraparound showers and thunderstorms are possible, mainly across the northwest 1/2 of the area. Afternoon temperatures will be much cooler with readings ranging from the low to mid 60s in the west to the upper 70s in the east. Low temperatures in the low 40s west, low 50s east. Wednesday...generally dry weather currently expected. High temperatures in the 60s, low temperatures in the 40s. .LONG TERM...(Thursday through Sunday) Issued at 125 PM MDT Sun May 26 2019 Thursday...dry weather currently expected. High temperatures in the low to mid 70s. Lows in the mid 40s to low 50s. Friday...some weak disturbances move across the area from the west/southwest supporting spotty chances for thunderstorms. High temperatures in the mid 70s to low 80s. Low temperatures in the mid 40s to around 50 west, mid 50s east. Saturday...little change from Friday with a chance of afternoon thunderstorms. High temperatures in the mid 70s to low 80s. Lows in the upper 40s west to mid 50s east. Sunday...chance of afternoon thunderstorms as weather disturbances move through from the west. High temperatures in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 525 PM MDT Sun May 26 2019 KGLD and KMCK will see a chance of strong to severe thunderstorms from taf issuance through approximately 02z (KGLD) and 04z (KMCK). Wind gusts to 45kts possible along with sub vfr cigs and vis in heavy rain. Hail is also possible. For the rest of the period am expecting vfr conditions with winds veering to the southwest through sunrise Monday morning then backing to the south and increasing in the afternoon. KGLD could see gusts around 25kts by late afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 2:35 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 135 PM MDT Sun May 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms will increase in coverage and intensity through the remainder of the afternoon and into the mid evening moving in a northeast to east direction. The primary threats will be hail to three inches in diameter, wind gusts to 75 mph, a few tornadoes, and locally heavy rainfall which may cause flash flooding. The line or broken line of severe storms is expected to exit the area around or shortly after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... For Monday, isolated thunderstorms will be possible over the northern and eastern portions of the area. A few of these storms could become severe with large hail being the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening.
In the hours before
Local storm report, May 26, 6:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD SELDEN 39.55N 100.57W
05/26/2019 SHERIDAN KS LAW ENFORCEMENT
DISPATCH REPORTED HIGHWAY 283 IN SELDEN
FLOODED AROUND 425 PM MDT BUT AS OF 510 PM
MDT THE WATER HAS RECEDED.
&&
JNLocal storm report, May 26, 6:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM FLASH FLOOD 1 SW GOODLAND 39.33N 101.73W
05/26/2019 SHERMAN KS LAW ENFORCEMENT
DISPATCH REPORTED SOME FLOODING ON COMMERCE
ROAD NEAR EXIT 17. WALMART ENTRANCE AND
ADJACENT SIDE ROADS ARE SEEING FLOODING.
&&
JNLocal storm report, May 26, 6:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD GOODLAND 39.35N 101.71W
05/26/2019 SHERMAN KS LAW ENFORCEMENT
DISPATCH REPORTED WATER OVER MUCH OF ROADWAY
NEAR 7TH AND CALDWELL.
&&
JNSpecial weather statement, May 26, 6:36 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Goodland KS 536 PM MDT Sun May 26 2019 KSZ027-270000- Wallace KS- 536 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLACE COUNTY UNTIL 600 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near Sharon Springs, moving north at 50 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sharon Springs and Wallace. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 900 PM MDT for west central Kansas. LAT...LON 3873 10163 3875 10192 3904 10191 3904 10158 TIME...MOT...LOC 2336Z 190DEG 43KT 3886 10180 024
Local storm report, May 26, 6:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD COLBY 39.39N 101.05W
05/26/2019 THOMAS KS PUBLIC
REPORT VIA FACEBOOK OF WATER IN A BASEMENT
AND CONCRETE COLLAPSED.
&&Special weather statement, May 26, 6:57 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Goodland KS
657 PM CDT Sun May 26 2019
KSZ014-028-270015-
Thomas KS-Logan KS-
657 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL THOMAS AND
NORTHEASTERN LOGAN COUNTIES UNTIL 715 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Monument, or 13 miles southwest of Oakley, moving
northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oakley and Monument.
This includes Interstate 70 in Kansas between mile markers 70 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Kansas.
LAT...LON 3897 10119 3926 10109 3916 10077 3913 10079
3913 10081 3910 10081 3890 10097
TIME...MOT...LOC 2357Z 203DEG 23KT 3901 10105
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:26 PM CDT | Special Weather Statement | GLD | Gove | 19 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 22 min |
| May 26, 6:33 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 4 hr |
| May 26, 11:05 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Logan, Rawlins, Sheridan and 4 more | 115 min |
| May 26, 2:39 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 51 min |
| May 26, 2:49 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 26, 3:02 PM CDT | Special Weather Statement | GLD | Greeley | 13 min |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 38 min |
| May 26, 3:18 PM CDT | Flash Flood Warning | GLD | Wallace | 2 hr |
| May 26, 3:38 PM CDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 3:40 PM CDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 26, 3:46 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 44 min |
| May 26, 3:49 PM CDT | Special Weather Statement | GLD | Wallace | 26 min |
| May 26, 3:57 PM CDT | Flash Flood Warning | GLD | Logan | 101 min |
| May 26, 4:08 PM CDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 4:18 PM CDT | Flash Flood Warning | GLD | Thomas | 92 min |
| May 26, 4:24 PM CDT | Tornado Warning | GLD | Thomas | 36 min |
| May 26, 4:30 PM CDT | Special Weather Statement | GLD | Sherman | 15 min |
| May 26, 4:44 PM CDT | Tornado Warning | GLD | Rawlins, Sheridan, Thomas | 31 min |
| May 26, 4:56 PM CDT | Tornado Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 21 min |
| May 26, 5:10 PM CDT | Special Weather Statement | GLD | Wallace | 20 min |
| May 26, 5:12 PM CDT | Flash Flood Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 3 hr |
| May 26, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 47 min |
| May 26, 5:17 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 43 min |
| May 26, 5:32 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| May 26, 5:46 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 5:54 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 2 hr |
| May 26, 5:58 PM CDT | Flash Flood Warning | GLD | Sherman | 105 min |
| May 26, 5:59 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| May 26, 6:01 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 6:13 PM CDT | Special Weather Statement | GLD | Thomas | 17 min |
| May 26, 6:36 PM CDT | Special Weather Statement | GLD | Wallace | 24 min |
| May 26, 6:57 PM CDT | Special Weather Statement | GLD | Logan | 18 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.